Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Mar 31, 2012, 8:33 AM EDT for Leon County, Liberty County, Wakulla County, Florida. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2012, 8:33 AM EDT (12:33 UTC)
- Expired
- Mar 31, 2012, 9:30 AM EDT
- In force
- 57 min
- Issued by
- NWS Tallahassee, FL
Counties Leon County, FL, Liberty County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 25 km from the middle of the area, began a volume at 12:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.6 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1339 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
274
WWUS82 KTAE 311233
SPSTAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
833 AM EDT SAT MAR 31 2012
FLZ015-017-026-027-115-127-311330-
LEON FL-COASTAL WAKULLA FL-COASTAL FRANKLIN FL-INLAND FRANKLIN
FL-INLAND WAKULLA FL-LIBERTY FL-
833 AM EDT SAT MAR 31 2012
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR NORTHERN
FRANKLIN...LIBERTY...WAKULLA...AND WESTERN LEON COUNTIES IN NORTH
FLORIDA...
* UNTIL 930 AM EDT
AT 828 AM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF BLOUNTSTOWN
TO 11 MILES WEST OF CARRABELLE...OR ALONG A LINE EXTENDING FROM
BRISTOL TO 6 MILES NORTH OF HIGH BLUFF...MOVING EAST AT 30 MPH.
THESE STORMS WILL BE NEAR...
CRAWFORDVILLE BY 925 AM EDT.
TALLAHASSEE BY 930 AM EDT.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3046 8497 3049 8478 3046 8478 3046 8471
3042 8471 3039 8465 3046 8450 3047 8441
3054 8439 3056 8425 3006 8416 3008 8424
3005 8430 3001 8435 2992 8433 2992 8447
2985 8486
TIME...MOT...LOC 1232Z 262DEG 28KT 3040 8487 2991 8479
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Mar 31, 3:56 AM EDT, 4 hours 37 minutes earlier.
Area forecast discussion, Mar 31, 3:56 AM EDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 356 AM EDT Sat Mar 31 2012 .MESOSCALE UPDATE... Primary focus is on thunderstorm evolution and mesoscale trends in the next 6-12 hours. A prominent MCV is evident on radar loops and IR/WV satellite just east of New Orleans at the moment. From the spin visible on radar and satellite, it is likely that this is a fairly deep internal PV anomaly and associated circulation which will impact weather in our local area in the coming hours. Strong DCVA is clearly influencing vertical motion fields downstream with a recent increase in lightning activity and cooling cloud tops from the western tip of the Florida Panhandle west to the mouth of the Mississippi River. Linear extrapolation of the MCV takes it to near Mobile Bay by 12z, Panama City by 17z, and Tallahassee by 21z. Convective activity will probably be enhanced about 50-150 miles out ahead of the circulation. This would place stronger storms in the western half of our area in the morning hours, transitioning to the east in the afternoon. The environment out ahead of the MCV will be marginally supportive of supercells with MLCAPE roughly 1000-1500 j/kg, little to no CINH, and effective shear of around 25-30 knots. EOX and EVX radar VWP hodographs have shown about 100 m^2/s^2 0-1km SRH early this morning, with 0-1km shear around 15-20 knots. Therefore, we can't rule out a marginal tornado threat as the day wears on. The main threat will be damaging winds or perhaps some marginally severe hail. Convective mode will probably be a mixture of short line segments and embedded supercells. Overall, the threat of severe weather is fairly isolated, but given the environment over our area a few severe storms are certainly not out of the question. && .SHORT TERM [Today through Monday]... For today, PoPs were pushed into the likely range for this morning as the MCV approaches. PoPs derived from the convection-allowing models (such as our local 4km WRF) are 90% or higher over a pretty wide area. We did not bite on values that high just yet, but as storms continue to develop this morning an update may be warranted. Given the aforementioned progression of the MCV, we suspect much of the day will be cloudy in the eastern half of our area (starting with mid-high decks) with rain chances continuing into the afternoon. Meanwhile, NVA in the wake of the MCV should act to suppress convection in the afternoon in the west. Some redevelopment of storms will be possible but rain chances will not be as likely as further east. Therefore, warmest temperatures were focused in the west. Any areas that clear out for an appreciable amount of time could hit the mid-80s. Sunday and Monday both look like very warm days with highs nearing record territory. For Sunday, the sea-breeze looks to be a little more active with upper level trough axis moving through and more lingering low-level moisture. Therefore some low PoPs were kept in the daytime period. Given potential for a SCT-BKN cumulus field with some areas of rain, high temperatures were kept a little lower (but still quite warm) at 86-88F. For Monday, shortwave ridging is forecast by most of the models to develop more-or-less right on top of our area. 10-20m height rises and a second consecutive day of WNW boundary layer flow should act to limit convective potential along the sea-breeze. The forecast was kept dry with highs nudged to the upper limit of the guidance envelope (just above the MAV) in the neighborhood of 90-91F at most spots based on collaboration with surrounding WFOs. .LONG TERM [Monday Night through next Friday]... Not much confidence in the extended period as the models continue to diverge on their solutions especially with respect to the closed upper low over Arizona at the beginning of the period. The 00z GFS solution tracks the low across the Texas/Oklahoma panhandles early Tuesday then northeast through the Midwest Thursday before weakening it into an open trough and moving off the mid Atlantic states Friday. The 12z EURO is much slower and further south with this feature. The EURO tracks the low across central Oklahoma to southern Arkansas on Thursday then to southern Alabama by the end of the period. Due to the uncertainty, will just show a slight chance of PoPs each day along with a continuation of above seasonal temperatures. && .AVIATION [through 06z Sunday]... Plenty of mid and high level cloudiness will offset widespread fog from developing this morning. Additionally, scattered TSRA will develop and spread from west to east beginning early this morning and continue into the afternoon as a Mesoscale Convective Vorticity max enters the region from the west. Each terminal will likely have a window of 3-5 hours for the rain to have an impact, with periods of MVFR-IFR vis/cigs. Most of the rain will end by mid afternoon, with mainly VFR conditions returning. && .MARINE... The marine forecast is generally quiet. The exercise caution headline was dropped for offshore areas, although this will be monitored closely this morning. ASCAT winds over the Gulf showed a corridor of 15-25 knot SSW winds out ahead of developing storms. This was to the SW of our coastal waters, but if winds or seas start building at Buoy 42039 the cautionary headline may be added. As of 07z, both offshore buoys were below SCEC level winds. && .FIRE WEATHER... No fire weather concerns this weekend with increasing low level moisture. On Monday, afternoon relative humidity values are forecast to drop below 35 percent over portions of north Florida. Winds and dispersions will be low on Monday but we will have to wait to see what the ERC values will be. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 82 61 88 61 90 / 70 20 20 10 10 Panama City 80 66 82 65 86 / 60 20 10 10 10 Dothan 82 60 88 62 90 / 70 20 20 10 10 Albany 80 60 87 61 91 / 70 20 10 10 10 Valdosta 81 60 88 60 92 / 70 30 20 10 10 Cross City 82 61 85 60 89 / 60 20 20 10 10 Apalachicola 79 65 79 65 82 / 60 10 10 10 10 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...None. && Mesoscale Update...Lamers Short Term...Lamers Long Term...Barry Aviation...Barry Marine...Lamers Fire Weather...Barry
Hazardous weather outlook, Mar 31, 5:10 AM EDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 510 AM EDT SAT MAR 31 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-011000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 510 AM EDT SAT MAR 31 2012 /410 AM CDT SAT MAR 31 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THUNDERSTORMS WILL AFFECT MUCH OF THE AREA TODAY...WITH SOME SEVERE WEATHER POSSIBLE. THE STORMS WILL SLOWLY SHIFT FROM WEST TO EAST WITH TIME. THEREFORE...THE THREAT OF SEVERE WEATHER WILL BE HIGHEST IN SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE THIS MORNING...AND SOUTHWEST GEORGIA AND THE FLORIDA BIG BEND THIS AFTERNOON. THE PRIMARY HAZARDS WOULD BE DAMAGING WINDS OR MARGINALLY SEVERE HAIL. AN ISOLATED TORNADO OR WATERSPOUT CANNOT BE RULED OUT. A FEW CORRIDORS OF HEAVY RAINFALL TOTALS ARE LIKELY TO EMERGE THIS MORNING AS THUNDERSTORMS TRACK OVER SIMILAR AREAS...ESPECIALLY IN THE WESTERN FLORIDA PANHANDLE. THERE MAY BE SOME INSTANCES OF URBAN FLOODING...OR FLOODING OF POOR DRAINAGE AREAS. THERE IS ALSO A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY...AND WINDS MAY BRIEFLY APPROACH SMALL CRAFT EXERCISE CAUTION LEVELS IN COASTAL WATERS AHEAD OF APPROACHING STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED THUNDERSTORMS ARE POSSIBLE ON SUNDAY...AND AGAIN FROM TUESDAY TO THURSDAY. AT THIS TIME THE THREAT OF ORGANIZED SEVERE WEATHER APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT FORMALLY REQUESTED...BUT REPORTS WOULD BE APPRECIATED AS STORMS MOVE THROUGH. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 08-LAMERS
In the hours before
Special weather statement, Mar 31, 7:16 AM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
716 AM EDT SAT MAR 31 2012
FLZ012>014-112-114-311215-
CALHOUN FL-INLAND BAY FL-INLAND GULF FL-COASTAL GULF FL-COASTAL BAY
FL-
616 AM CDT SAT MAR 31 2012
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR BAY...CALHOUN AND GULF
COUNTIES...
* UNTIL 715 AM CDT /815 AM EDT/
AT 614 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES SOUTHWEST OF
MARIANNA TO 7 MILES SOUTH OF TYNDALL AFB...MOVING EAST AT 20 MPH.
THESE STORMS WILL BE NEAR...
MEXICO BEACH BY 635 AM CDT.
PORT ST. JOE BY 805 AM EDT.
BLOUNTSTOWN BY 710 AM CDT.
WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 2986 8538 2977 8542 2988 8539 2985 8535
2990 8537 3006 8560 3010 8559 3009 8552
3011 8558 3056 8544 3056 8497 3044 8500
3045 8498 3042 8504 3031 8503 3017 8514
3005 8513 2976 8526 2976 8532
TIME...MOT...LOC 1116Z 278DEG 18KT 3054 8537 2997 8556
08-LAMERSSpecial weather statement, Mar 31, 7:40 AM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 740 AM EDT SAT MAR 31 2012 FLZ017-311300- LEON- INCLUDING THE CITIES OF...TALLAHASSEE...SPRING HILL 740 AM EDT SAT MAR 31 2012 ...THUNDERSTORMS APPROACHING TALLAHASSEE... AT 737 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED JUST WEST OF THE APALACHICOLA RIVER...OR ABOUT 55 MILES WEST OF THE CITY OF TALLAHASSEE...MOVING EAST AT 25 MPH. IF THE STORMS MAINTAIN THEIR INTENSITY AND MOTION...THEY WOULD REACH TALLAHASSEE AROUND 945 AM TO 1015 AM EDT. THE STORMS WOULD PRODUCE SOME CLOUD TO GROUND LIGHTNING...HEAVY RAIN...AND GUSTY WINDS. PEOPLE OUTDOORS SHOULD MONITOR THE LATEST WEATHER CONDITIONS AND BE PREPARED TO MOVE INDOORS IN SEVERAL HOURS SHOULD THUNDERSTORMS THREATEN. 08-LAMERS
Special weather statement, Mar 31, 8:33 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
833 AM EDT SAT MAR 31 2012
FLZ015-017-026-027-115-127-311330-
LEON FL-COASTAL WAKULLA FL-COASTAL FRANKLIN FL-INLAND FRANKLIN
FL-INLAND WAKULLA FL-LIBERTY FL-
833 AM EDT SAT MAR 31 2012
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR NORTHERN
FRANKLIN...LIBERTY...WAKULLA...AND WESTERN LEON COUNTIES IN NORTH
FLORIDA...
* UNTIL 930 AM EDT
AT 828 AM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF BLOUNTSTOWN
TO 11 MILES WEST OF CARRABELLE...OR ALONG A LINE EXTENDING FROM
BRISTOL TO 6 MILES NORTH OF HIGH BLUFF...MOVING EAST AT 30 MPH.
THESE STORMS WILL BE NEAR...
CRAWFORDVILLE BY 925 AM EDT.
TALLAHASSEE BY 930 AM EDT.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3046 8497 3049 8478 3046 8478 3046 8471
3042 8471 3039 8465 3046 8450 3047 8441
3054 8439 3056 8425 3006 8416 3008 8424
3005 8430 3001 8435 2992 8433 2992 8447
2985 8486
TIME...MOT...LOC 1232Z 262DEG 28KT 3040 8487 2991 8479
38-GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 6:11 AM EDT | Special Marine Warning | TAE | 64 min | |
| Mar 31, 7:08 AM EDT | Special Marine Warning | TAE | 52 min | |
| Mar 31, 7:16 AM EDT | Special Weather Statement | TAE | Bay, Calhoun, Gulf | 59 min |
| Mar 31, 8:46 AM EDT | Special Marine Warning | TAE | 89 min | |
| Mar 31, 8:57 AM EDT | Special Weather Statement | TAE | Jefferson | 63 min |
| Mar 31, 9:44 AM EDT | Special Weather Statement | TAE | Madison | 46 min |
| Mar 31, 10:45 AM EDT | Special Weather Statement | TAE | Lafayette | 30 min |
| Mar 31, 12:38 PM EDT | Special Weather Statement | TAE | Madison | 37 min |
| Mar 31, 1:05 PM EDT | Special Marine Warning | TAE | 33 min | |
| Mar 31, 1:42 PM EDT | Special Weather Statement | TAE | Wakulla | 63 min |
| Mar 31, 2:19 PM EDT | Tornado Warning | TAE | Franklin | 26 min |
| Mar 31, 2:26 PM EDT | Special Marine Warning | TAE | 64 min | |
| Mar 31, 2:53 PM EDT | Special Weather Statement | TAE | Wakulla | 37 min |
| Mar 31, 3:24 PM EDT | Special Marine Warning | TAE | 111 min | |
| Mar 31, 3:29 PM EDT | Special Marine Warning | TAE | 106 min | |
| Mar 30, 8:57 PM EDT | Special Weather Statement | TAE | Clay | 33 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.